IDEAS home Printed from https://ideas.repec.org/a/bla/stanee/v77y2023i4p497-515.html
   My bibliography  Save this article

Stochastic comparisons of largest claim amounts from heterogeneous portfolios

Author

Listed:
  • Pradip Kundu
  • Amarjit Kundu
  • Biplab Hawlader

Abstract

This paper investigates stochastic comparisons of largest claim amounts of two sets of independent or interdependent portfolios in the sense of some stochastic orders. Let random variable Xi$$ {X}_i $$ (i=1,…,n$$ i=1,\dots, n $$) with distribution function F(x;αi)$$ F\left(x;{\alpha}_i\right) $$, represents the claim amount for ith risk of a portfolio. Here two largest claim amounts are compared considering that the claim variables follow a general semiparametric family of distributions having the property that the survival function F‾(x;α)$$ \overline{F}\left(x;\alpha \right) $$ is increasing in α$$ \alpha $$ or is increasing and convex/concave in α$$ \alpha $$. The results obtained in this paper apply to a large class of well‐known distributions including the family of exponentiated/generalized distributions (e.g., exponentiated exponential, Weibull, gamma and Pareto family), Rayleigh distribution and Marshall–Olkin family of distributions. As a direct consequence of some main theorems, we also obtained the results for scale family of distributions. Several numerical examples are provided to illustrate the results.

Suggested Citation

  • Pradip Kundu & Amarjit Kundu & Biplab Hawlader, 2023. "Stochastic comparisons of largest claim amounts from heterogeneous portfolios," Statistica Neerlandica, Netherlands Society for Statistics and Operations Research, vol. 77(4), pages 497-515, November.
  • Handle: RePEc:bla:stanee:v:77:y:2023:i:4:p:497-515
    DOI: 10.1111/stan.12296
    as

    Download full text from publisher

    File URL: https://doi.org/10.1111/stan.12296
    Download Restriction: no

    File URL: https://libkey.io/10.1111/stan.12296?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    References listed on IDEAS

    as
    1. Nuria Torrado & Jorge Navarro, 2021. "Ranking the extreme claim amounts in dependent individual risk models," Scandinavian Actuarial Journal, Taylor & Francis Journals, vol. 2021(3), pages 218-247, March.
    2. Ghobad Barmalzan & Amir T. Payandeh Najafabadi & Narayanaswamy Balakrishnan, 2017. "Ordering properties of the smallest and largest claim amounts in a general scale model," Scandinavian Actuarial Journal, Taylor & Francis Journals, vol. 2017(2), pages 105-124, February.
    3. Abedin Haidari & Amir T. Payandeh Najafabadi & Narayanaswamy Balakrishnan, 2019. "Comparisons between parallel systems with exponentiated generalized gamma components," Communications in Statistics - Theory and Methods, Taylor & Francis Journals, vol. 48(6), pages 1316-1332, March.
    4. Zhang, Yiying & Cai, Xiong & Zhao, Peng, 2019. "Ordering Properties Of Extreme Claim Amounts From Heterogeneous Portfolios," ASTIN Bulletin, Cambridge University Press, vol. 49(2), pages 525-554, May.
    5. Hazra, Nil Kamal & Finkelstein, Maxim & Cha, Ji Hwan, 2017. "On optimal grouping and stochastic comparisons for heterogeneous items," Journal of Multivariate Analysis, Elsevier, vol. 160(C), pages 146-156.
    6. Narayanaswamy Balakrishnan & Yiying Zhang & Peng Zhao, 2018. "Ordering the largest claim amounts and ranges from two sets of heterogeneous portfolios," Scandinavian Actuarial Journal, Taylor & Francis Journals, vol. 2018(1), pages 23-41, January.
    7. Hossein Nadeb & Hamzeh Torabi & Ali Dolati, 2020. "Stochastic Comparisons between the Extreme Claim Amounts from Two Heterogeneous Portfolios in the Case of Transmuted-G Model," North American Actuarial Journal, Taylor & Francis Journals, vol. 24(3), pages 475-487, July.
    8. Ariyafar, Saeed & Tata, Mahbanoo & Rezapour, Mohsen & Madadi, Mohsen, 2020. "Comparison of aggregation, minimum and maximum of two risky portfolios with dependent claims," Journal of Multivariate Analysis, Elsevier, vol. 178(C).
    9. Kremer, Erhard, 1998. "Largest Claims Reinsurance Premiums under Possible Claims Dependence," ASTIN Bulletin, Cambridge University Press, vol. 28(2), pages 257-267, November.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Raju Bhakta & Suchandan Kayal & Maxim Finkelstein, 2024. "Stochastic Comparisons for Finite Mixtures from Location-scale Family of Distributions," Methodology and Computing in Applied Probability, Springer, vol. 26(4), pages 1-33, December.
    2. Arindam Panja & Pradip Kundu & Biswabrata Pradhan, 2024. "Comparisons of coherent systems with active redundancy and component lifetimes following the proportional odds model," Annals of Operations Research, Springer, vol. 340(1), pages 367-387, September.
    3. Omid Shojaee & Majid Asadi & Maxim Finkelstein, 2021. "On Some Properties of $$\alpha $$ α -Mixtures," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 84(8), pages 1213-1240, November.
    4. Sangita Das & Suchandan Kayal & N. Balakrishnan, 2021. "Orderings of the Smallest Claim Amounts from Exponentiated Location-Scale Models," Methodology and Computing in Applied Probability, Springer, vol. 23(3), pages 971-999, September.
    5. Ling, Xiaoliang & Wei, Yinzhao & Si, Shubin, 2019. "Reliability optimization of k-out-of-n system with random selection of allocative components," Reliability Engineering and System Safety, Elsevier, vol. 186(C), pages 186-193.
    6. Zhang, Yiying, 2021. "Reliability Analysis of Randomly Weighted k-out-of-n Systems with Heterogeneous Components," Reliability Engineering and System Safety, Elsevier, vol. 205(C).
    7. Kaluszka, Marek & Okolewski, Andrzej, 2011. "Stability of L-statistics from weakly dependent observations," Statistics & Probability Letters, Elsevier, vol. 81(5), pages 618-625, May.
    8. Peng, Liang, 2014. "Joint tail of ECOMOR and LCR reinsurance treaties," Insurance: Mathematics and Economics, Elsevier, vol. 58(C), pages 116-120.
    9. Castaño-Martínez, A. & Pigueiras, G. & Sordo, M.A., 2019. "On a family of risk measures based on largest claims," Insurance: Mathematics and Economics, Elsevier, vol. 86(C), pages 92-97.
    10. Barmalzan, Ghobad & Akrami, Abbas & Balakrishnan, Narayanaswamy, 2020. "Stochastic comparisons of the smallest and largest claim amounts with location-scale claim severities," Insurance: Mathematics and Economics, Elsevier, vol. 93(C), pages 341-352.
    11. M. Salehi & Z. Shishebor & M. Asadi, 2019. "On the reliability modeling of weighted k-out-of-n systems with randomly chosen components," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 82(5), pages 589-605, July.
    12. Yuguang Fan & Philip S. Griffin & Ross Maller & Alexander Szimayer & Tiandong Wang, 2017. "The Effects of Largest Claim and Excess of Loss Reinsurance on a Company’s Ruin Time and Valuation," Risks, MDPI, vol. 5(1), pages 1-27, January.
    13. Cheung, Eric C.K. & Peralta, Oscar & Woo, Jae-Kyung, 2022. "Multivariate matrix-exponential affine mixtures and their applications in risk theory," Insurance: Mathematics and Economics, Elsevier, vol. 106(C), pages 364-389.
    14. Junrui Wang & Rongfang Yan & Bin Lu, 2020. "Stochastic Comparisons of Parallel and Series Systems with Type II Half Logistic-Resilience Scale Components," Mathematics, MDPI, vol. 8(4), pages 1-18, March.
    15. Catana, Luigi-Ionut, 2022. "Stochastic orders of multivariate Jones–Larsen distribution family with empirical applications in physics, economy and social sciences," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 603(C).
    16. Jiang, Jun & Tang, Qihe, 2008. "Reinsurance under the LCR and ECOMOR treaties with emphasis on light-tailed claims," Insurance: Mathematics and Economics, Elsevier, vol. 43(3), pages 431-436, December.
    17. Qingyuan Guan & Peihua Jiang & Guangyu Liu, 2024. "Some New Bivariate Properties and Characterizations Under Archimedean Copula," Mathematics, MDPI, vol. 12(23), pages 1-11, November.
    18. Sangita Das & Suchandan Kayal, 2021. "Ordering results between the largest claims arising from two general heterogeneous portfolios," Papers 2104.08605, arXiv.org.
    19. Eric C. K. Cheung & Oscar Peralta & Jae-Kyung Woo, 2021. "Multivariate matrix-exponential affine mixtures and their applications in risk theory," Papers 2201.11122, arXiv.org.
    20. Okolewski, A. & Kaluszka, M., 2015. "Stability of expected L-statistics against weak dependence of observations," Statistics & Probability Letters, Elsevier, vol. 106(C), pages 157-164.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:stanee:v:77:y:2023:i:4:p:497-515. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Wiley Content Delivery (email available below). General contact details of provider: http://www.blackwellpublishing.com/journal.asp?ref=0039-0402 .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.